Alert archive / California / Wind Advisories in 2015
Wind Advisory 40, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 28, 2015, 8:39 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2015, 8:39 PM PDT (03:39 UTC)
- Expired
- Aug 29, 2015, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
888 WWUS76 KLOX 290339 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 839 PM PDT FRI AUG 28 2015 ...GUSTY CANYON WINDS OVERNIGHT FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT AREAS BELOW AND THROUGH THE PASSES AND CANYONS OF SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THROUGH LATE TONIGHT. WINDS WILL GUST UP TO 40 TO 45 MPH AT ITS PEAK THIS EVENING...THEN DIMINISH AFTER MIDNIGHT. CAZ052-291000- /O.NEW.KLOX.WI.Y.0040.150829T0339Z-150829T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 839 PM PDT FRI AUG 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * TIMING...THROUGH LATE TONIGHT * WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH... STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-291000- /O.NEW.KLOX.WI.Y.0040.150829T0339Z-150829T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 839 PM PDT FRI AUG 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * TIMING...THROUGH LATE TONIGHT * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH... STRONGEST BELOW PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 28, 5:00 PM PDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 28, 5:00 PM PDT, 3 hours 39 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 500 PM PDT FRI AUG 28 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... ABOVE NORMAL TEMPERATURES ARE FORECAST INTO SATURDAY AS HIGH PRESSURE AND OFFSHORE FLOW PERSIST. THE HIGH WILL MOVE EAST BY LATE SATURDAY...BRINGING INCREASING ONSHORE FLOW...A RETURN OF OVERNIGHT COASTAL CLOUDS AND A COOLING TREND...WHICH WILL CONTINUE INTO NEXT WEEK. && .SHORT TERM (SAT-MON)... ONE RECORD SO FAR (93 AT CAMARILLO BREAKING RECORD OF 86 SET IN 2009). DOWNTOWN LOS ANGELES WAS CLOSE...REACHING 97 AT ONE POINT AND JUST A COUPLE DEGREES FROM THEIR RECORD OF 99. SURFACE PRESSURE GRADIENTS ARE WEAKLY ONSHORE...AND WITH OUR WARMER WATER TEMPS IT'S BEEN DIFFICULT FOR A SEA BREEZE TO GET GOING. SO FAR A GOOD DEAL OF READINGS OVER 100 DEGREES ACROSS THE AREA TO MAKE THIS THE WARMEST DAY OF THE WEEK. RELIEF IS ON THE WAY WITH THE UPPER LEVEL HIGH WHICH HAS BEEN THE CULPRIT OF OUR HOT WEATHER FINALLY SHIFTING EAST INTO THE HIGH PLAINS BY TOMORROW MORNING. A FAIRLY DEEP UPPER LEVEL TROUGH WHICH HAS BEEN POISED OFF THE WEST COAST SHIFTS EASTWARD AND THE TROUGH AXIS IS ON THE WEST COAST BY SUNDAY. THIS WILL ALL HELP TO COOL TEMPERATURES EACH DAY THIS WEEKEND. DESPITE THE COOL DOWN SATURDAY OF AROUND 5 DEGREES SOUTH AND 5 TO 10 DEGREES NORTH...HIGHS WILL STILL BE ABOVE NORMAL. IT'S NOT UNTIL SUNDAY THAT HIGHS ARE BELOW NORMAL ACROSS MOST IF NOT ALL OF THE AREA. THE INCREASING ONSHORE FLOW WILL BRING OVERNIGHT LOW CLOUDS AND FOG INTO THE CENTRAL COAST AND THE IMMEDIATE LA COUNTY COAST STARTING TONIGHT. FOG COULD BE DENSE UP NORTH GIVEN A MARINE LAYER OF AROUND 600 FT. THIS PATTERN CHANGE WILL BRING INCREASING NORTH AND NORTHEAST WINDS TONIGHT ALONG THE SBA SOUTH COAST AND NEARBY CANYONS...WINDS TONIGHT SLIGHTLY STRONGER THAN THE LOCALIZED GUSTS TO 40 REPORTED LAST NIGHT...AND A LITTLE STRONGER SATURDAY NIGHT AND SUNDAY NIGHT. THESE WINDS WILL MAINLY BE FOCUSED ON THE WESTERN SIDE OF THE SBA SOUTH COAST BUT ALSO BLEEDING INTO THE MONTECITO AREA AT TIMES. COOLER BY AT LEAST ANOTHER SEVERAL DEGREES MONDAY AS THE MARINE LAYER AND ONSHORE FLOW CONTINUE TO DEEPEN AND INCREASE. OVERNIGHT STRATUS WILL ALSO BE MORE EXTENSIVE...PUSHING INTO THE COASTAL VALLEYS. SHOULD BE ENOUGH NORTHERLY FLOW TO KEEP THE SBA COAST CLEAR. .LONG TERM (TUE-FRI)... THE WEST COAST TROUGH STICKS AROUND NEXT WEEK FOR PERSISTENT BELOW NORMAL TEMPERATURES AND OVERNIGHT STRATUS INTO THE VALLEYS. && .AVIATION...28/2355Z AT 2310Z...THE MARINE INVERSION AT KLAX WAS AROUND 500 FT DEEP. THE TOP OF THE INVERSION WAS AROUND 2650 FEET WITH A TEMPERATURE OF 30 DEGREES CELSIUS. HI CONFIDENCE IN THE 00Z TAFS AT KPRB...KSBA...KOXR...KBUR... KVNY...KWJF AND KPMD WITH VFR CONDITIONS EXPECTED AT THE AIRFIELDS THRU SAT AFTERNOON. GUSTY W TO SW WINDS AT KPMD AND KWJF DURING THE LATE AFTERNOON AND EARLY EVENINGS WILL PERSIST. FOR KSBP AND KSMX...GENERALLY HI CONFIDENCE THAT LOW CLOUDS AND LIFR CONDITIONS WILL AFFECT THESE AIRFIELDS LATER TONIGHT INTO SAT MORNING...WITH CLEARING TO VFR BY 18Z. HOWEVER...THE TIMING OF THE ONSET OF THE LOW CLOUDS TONIGHT MAY BE AN HOUR OR TWO TOO LATE. FOR KLAX AND KLGB...THERE IS A 50 PERCENT CHANCE THAT LOW CLOUDS AND LIFR/IFR CIGS WILL AFFECT THE AIRFIELDS FROM ABOUT 12Z-16Z. OTHERWISE...GENERALLY HI CONFIDENCE IN THE 00Z TAFS WITH VFR CONDITIONS EXPECTED FOR MOST OF THE TAF PERIOD. KLAX...MODERATE TO HI CONFIDENCE IN THE 00Z TAF. THERE IS A 50 PERCENT CHANCE THAT LOW CLOUDS AND LIFR/IFR CIGS WILL AFFECT THE AIRFIELD FROM ABOUT 12Z-16Z SAT MORNING. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THRU SAT EVENING. KBUR...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED AT THE AIRFIELD THRU SAT AFTERNOON. && .MARINE...28/200 PM. SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS WILL LIKELY RETURN OVER AN AREA FROM POINT ARGUELLO TO THE SANTA CRUZ BASIN SATURDAY AFTERNOON THROUGH SUNDAY MORNING. AND THERE IS A CHANCE OCCASIONAL GALE FORCE GUSTS WILL EXIST IN THE VICINITY OF POINT CONCEPTION SATURDAY EVENING. SCA CONDITIONS WILL LIKELY EXIST FROM PIEDRAS BLANCAS TO THE SANTA CRUZ BASIN SUNDAY THROUGH MONDAY MORNING WITH OCCASIONAL GALE FORCE GUSTS. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...JACKSON AVIATION...SIRARD MARINE...30 SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 28, 6:00 AM PDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI AUG 28 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-291300- SAN LUIS OBISPO COUNTY CENTRAL COAST-SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-SANTA MONICA MOUNTAINS RECREATIONAL AREA-SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI AUG 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HOT WEATHER IS EXPECTED ACROSS MUCH OF THE FORECAST AREA AWAY FROM THE IMMEDIATE COAST TODAY. HIGH TEMPERATURES WILL RISE TO BETWEEN 102 AND 106 IN THE WARMEST VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS THE ANTELOPE VALLEY. INLAND COASTAL AREAS INCLUDING DOWNTOWN LOS ANGELES COULD HAVE HIGHS IN THE LOWER TO MID 90S. THERE WILL BE HEIGHTENED FIRE WEATHER CONCERNS AS WELL DUE TO THE ALREADY DRY CONDITIONS. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SOME COOLING IS EXPECTED ON SATURDAY...ALTHOUGH IT STILL WILL BE HOT IN MANY VALLEY...MOUNTAIN AND DESERT LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:09 AM PDT | Gale Watch | LOX | 11 hr | |
| Aug 29, 3:09 AM PDT | Small Craft Advisory | LOX | 48 hr | |
| Aug 29, 2:13 PM PDT | Gale Warning | LOX | 37 hr | |
| Aug 29, 2:21 PM PDT | Wind Advisory | LOX | 19 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.